MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX I.C. FOLEY CATHETER
Model Number 0165SI24
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient had pain and foley catheter with a 5cc balloon leaked from the site (suprapubic catheter).So the patient decided to fill up the foley balloon outside the body and stated that the balloon was asymmetrical.No medical intervention reported.Per mss response, the foley balloon was only filled with 5cc of sterile water instead of 10cc.So the patient was informed of the correct amount and how not filling to the amount might lead to an asymmetrical balloon.Per follow up on 09dec2020, the customer noted that the catheters were being inflated with the full 10cc and not 5cc as initially stated.Also, the catheter was not drained while in place which caused leakage , so the customer removed the catheter and inflated.Upon inflation, the patient noticed that the balloon was inflating asymmetrically.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.A potential root cause for this failure mode could be due to insufficient duration of purging & shaking may cause failure to remove excessive lubricious coating polymer in the eye or lumen cause drainage eye occlusion blocked drainage lumen.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "recommended inflation capacities, 3cc balloon: use 5cc sterile water, 5cc balloon: use 10cc sterile water, 30cc balloon: use 35cc sterile water.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Catheters should be replaced in accordance with the cdc guideline, "guideline for prevention of catheter-associated urinary tract infection." at the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheterrelated adverse effect, the catheter should be replaced.Do not exceed recommended capacities.Sterile: unless package is opened or damaged.Do not use if package is opened or damaged.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Visually inspect the product for any imperfections or surface deterioration prior to use." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the patient had pain and foley catheter with a 5cc balloon leaked from the site (suprapubic catheter).So the patient decided to fill up the foley balloon outside the body and stated that the balloon was asymmetrical.No medical intervention reported.Per mss response, the foley balloon was only filled with 5cc of sterile water instead of 10cc.So the patient was informed of the correct amount and explained how not filling to the amount might lead to an asymmetrical balloon.Per follow up on (b)(6) 2020, the customer noted that the catheters were being inflated with the full 10cc and not 5cc as initially stated.Also, the catheter was not drained while in place which caused leakage , so the customer removed the catheter and inflated.Upon inflation, the patient noticed that the balloon was inflating asymmetrically.

Brand Name
BARDEX I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11105597
Report Number1018233-2020-22186
Device Sequence Number19044187
Product Code MJC
UDI-Device Identifier00801741016790
UDI-Public(01)00801741016790
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2024
Device Model Number0165SI24
Device Catalogue Number0165SI24
Device Lot NumberNGDY0287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date01/03/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;